CSN Login
Members Online: 5

Taxol side effects

mrsbetty2
Posts: 24
Joined: Sep 2006

I hope someone can help me. I finished with 4 treatments of A/C and am now doing 4 treatments of Taxol still with the Neulasta shot the day after. I had my first Taxol Wednesday and last night and this morning i have such a burning on the bottom of my feet i can hardly walk. they feel hot and very sore to the touch. I looked up the drug and it says to call the Dr. if this occurs. Just wondering how long it lasts. At least this time i don't have the stomach problems. The Dr. told me to go to a health food store and get Glutamine Powder and take it 3 times a day for 3 days. It is suppose to help but i don't know if it is. If anyone has had this problem and found a cure please let me know. Thanks.

Susan956's picture
Susan956
Posts: 510
Joined: Dec 2005

I found no great solutions. However, since I was also taking Herceptin they did my injections weekly which I think made it a little easier for my body to deal with the side effects. But during taxol my feet hurt badly and also my hands. But it is temporary. I lost a couple of toe nails and my finger nails had blood under them before I was finished... But now a little more than year after my last taxol treatment... I have my hair back... I can keep up with anyone... My finger nails and toe nails are back to normal... I still have a little tingling feeling in my toes and feet. (It is nerve damage that taxol causes...)... But overall I am healthy and happy again....

I found that finding a place to prop my feet up helped... So I spent lots of time in my comfy chair that has an ottoman.

Take Care... God bless...

(((((Hugs)))))

Susan

mssue's picture
mssue
Posts: 243
Joined: Oct 2003

I had the A/C but not the Taxol,my hormone receptors were negative, but my Sister had some.I think the neuropathy,while common,is a very painful and debilitating side effect.I sure do feel for you and anyone else going through this.I wish I knew what to tell you,if it were me going through it I'd probably be putting vicks vapor rub on my feet -I know it sounds crazy and it may not help your feet but then again it might-it works for alot of things.It's an old fashioned answer to most all kinda remedy...Bless your heart * My prayers are with you.
{{{HUgs}}}
Sue

KathiM's picture
KathiM
Posts: 7864
Joined: Aug 2005

I got the 'Taxol tingles' in my hands and feet. I found that keeping the fingers/toes moving (sitting down, flex, relax) helped alot. ALSO:

Water, water, water!!!! I religiously drank 2 quarts the day before, the day of, and the day after infusion...and have NO lasting tingles!!!

Hugs, kathi

ireneingeorgia's picture
ireneingeorgia
Posts: 73
Joined: Jan 2006

I went through ATC as well. My doctor told me to take a B6 complex for the tingling/neuropathy. It has helped. It is minimal now. You might ask your doctor about it.
All the best
ireneincordova

mrsbetty2
Posts: 24
Joined: Sep 2006

Thanks girls for all you advice. I called my Dr. and he prescribed a drug called Gabapentin which i only take at night.Can't say for sure if it helps or if after 3 days the side effects lessen. I feel great this week only to get ready for next week and do it all over again. But i feel greatful as i only have 3 more to go. Thanks again.Does anone have or had a port in for chemo that at night it moves. My moves like it is tipped up and in morning i have to put it back in place. It doesn't hurt though so i think it is OK.

indysurvivor
Posts: 2
Joined: Mar 2007

mrsbetty2 - and all others - I'll keep you in my thoughts and prayers.

I'm very proud of my mom to say that she is a breast cancer survivor as of Jan-31-07! She had 8 chemo treatments Jun-Oct 06, a lumpectomy in Nov06, radiation Dec06-Jan07. The last 4 chemo treatments Aug06-Oct06 were Taxol - which caused debilitating neuropathy...numbness, dropping things, sandpaper feeling between toes, redness, swelling, pain, eventual loss of toenails, etc. Nov-Dec06 seemed to get increasingly worse as many others describe. In Dec06 her oncologist prescribed Lyrica, a nerve pain-reliever for neuropathy - it did nothing for her. In Jan07 her oncologist prescribed Neurontin, also a nerve pain-reliever for neuropathy, which helped tremendously to ease the pain.

Based on what I've read, I believe there is some merit to taking l-glutamine for neuropathy. If patients take it during their chemo treatments, some believe it may help to prevent it or reduce it's impact. It seems though that the medical profession is not quick to recommend it during treatment - which is too bad, b/c it seems that patients who have heard about it through the grapevine early enough have had positive results.

It was recommended to my mom by her radionclogist's nutritionist who regularly sees patients coming in for radiation after they have completed their chemo treatments - she claims her experience has been successful with most patients - some within 2 weeks, some over time. Although, for those who it helps over time - 3mos, to 6 mos to 1yr or more, I think it would be difficult to determine who it is truly helping - but maybe it does help to speed the process.

It's a little pricey, but it can be obtained OTC at most health/vitamin shops, like GNC.

My mom is still taking the glutamine. She has significantly improved since the first of the year, and has begun to reduce her dosages of neurontin since then. So is it time or glutamine? We'll never really know - but if it's speeding the process, then it's truly worth it.

Skybuf's picture
Skybuf
Posts: 144
Joined: Mar 2007

Hi my name is Buffy and I have breast cancer...a survivor now....had a mastectomy Dec 05 then chemo/taxol then radiation 25 treatments.
TAXOL is nasty stuff...left me with numb/tingly/sore feet and fingers. I wanted to research if others have this and I see you do. Is there ANYTHING that can help? I am at my wits end with not being able to walk right. Burning feet all the time and like others say, like walking with sand between the toes. Now they are getting worse and it's been since June 06 I finished chemo. I need something to help, my dr's don't seem to know anything about it. I have taken several nerve pills like Lyrica etc. with no affect..is it permanent????? help

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network